Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Periodic appearance of rashes on the body - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Rash
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3425 Questions
Doctor :   hi
Doctor :   Dr. XXXXXXXX here.
Doctor :   please proceed with your health query.
User :   hi doc
User :   my 2 1/2 yr old son has rash on his body
Doctor :   ok
Doctor :   since when is the rash present?
Doctor :   is there fever associated with the rash?
User :   it had come last week for 3 days.....
User :   completly cleared by friday
User :   and now its come back
Doctor :   could you describe the appearance of rash in detail? where did it first appear?
User :   there was fever last week
User :   first appeared on his legs......
User :   they are small and big flattish pink patches
Doctor :   ok
Doctor :   is he on any medications?
User :   last week they used to come at one spot and then go after a while and appear at a different palce
Doctor :   is the rash present all teh time? or does it seem to increase any particular time of the day?
User :   umm...
Doctor :   is it more concentrated on the exposed areas of the body?
User :   no they were all over his stomach and back as well
Doctor :   ok
Doctor :   was fever associated when they started?
User :   the day before the ras appeared for the 1st time last week, he had just finished a course of dependal antibiotics for an upset stomach
Doctor :   have you shown it/got it examined by his doctor?
User :   on the 2nd day he had fever
Doctor :   ok
User :   spoke to the doc on the phone.......he had asked us to give him atarax thrice a day last time
Doctor :   ok. is the Atarax helping him?
User :   and said that temp increase was due to rash and was not fever
User :   it did....coz the rash completely disappeared in 3 days....
User :   but now it has re-appeared
User :   again started on his legs and thighs
Doctor :   i would recommend you to get him examined by a dermatologist as the rash started after the medication use
Doctor :   and has been continuing.
User :   could it be some kind of an allergy?....
User :   it is not itchy
Doctor :   allergis rashes are suually itchy
Doctor :   *usually
User :   is there something to worry about?
Doctor :   get him a dermatology consultation done, if allergy is suspected, get an 'allergen patch testing' done to fond out what the cause is
Doctor :   *found
Doctor :   if it is a drug reaction appearing often, then it will need a different line of management
User :   how do we find out its a drug related reaction?
Doctor :   a drug related reaction is usually not accompanied by lethargy, itching and typical rash
Doctor :   they are usually patchy
User :   i dont know if its a reaction to something he ate,cuz he hasnt eated anything new or different from what he usually eats
Doctor :   ok
User :   ya he has not been lethargic.....he's been quite active and the rash does not bother him
User :   it couldnt be some sypmtom of some other underlying problem, coul it?
Doctor :   ok. then it is likely that it is a drug rash
Doctor :   get him examined by a dermatologist
User :   is this kind of a rash a symptom to any other underlying problem
Doctor :   need not be. first rule out teh common causes
Doctor :   if they are all not found, then further investigations would be required to rule out any metabolic causes
User :   what are theses metabolic causes?
Doctor :   they can be gluten sensitivity, urticaria etc. exact cause is made out after careful examination and investiagtions
User :   ok
Doctor :   is there anything else I can help you with?
User :   no, doc thanks a lot
User :   any recommended dermatologist
User :   is XXX
Doctor :   ok. please give me a moment.
Doctor :   WWW.WWWW.WW
Doctor :   visit this link to locate a dermatologist in your area.
User :   thank you
Doctor :   is there anything else I can help you with?
Doctor :   are you there?
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor